Stationary bifurcation to limit cycles and heteroclinic cycles

M. Field, J. W. Swift

Research output: Contribution to journalArticlepeer-review

41 Scopus citations


The authors consider stationary bifurcations with Z4.Z 24 symmetry. For an open set of cubic coefficients in the normal form, we prove the existence of a limit cycle with frequency approximately mod lambda mod -1 as lambda to 0. It is shown that there are two types of structurally stable heteroclinic cycles in this example, one of which is of a new type. They find the stability of all of the zeros and heteroclinic cycles which branch from the origin at the bifurcation. Novel techniques are needed for the calculation of stability for the new type of heteroclinic cycle, and the proof of existence of the limit cycles.

Original languageEnglish (US)
Article number001
Pages (from-to)1001-1043
Number of pages43
Issue number4
StatePublished - 1991

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • General Physics and Astronomy
  • Applied Mathematics


Dive into the research topics of 'Stationary bifurcation to limit cycles and heteroclinic cycles'. Together they form a unique fingerprint.

Cite this